PDA

View Full Version : Lupus tried to take me yet again



Roni Shawn
09-29-2005, 03:38 AM
Well it tried to take me again. It was the 17th and I was sick from staph infection all over my face (I have horrible acne and I am a picker--always have been, and was so drugged up from taking too much methadone). My sister, Brenda, THANK GOD FOR HER, came over. She had enuff and went up to hospital to talk to the Dr there about what I was doing--She saw me with a needle in one of my zits, trying to pop it--which isnt out of the ordinary for me, but my face was soooo bloody and torn up, like I had gone thru a meat grinder. It was SO gross and horrible looking. I was terribly embarrassed. She told me what we were going to do, which was go to the hospital. I had my lil girl here with me for 5 days, and didnt want her to see me sick, or in the hospital. So what was I to do? I was angry, and didnt want to go. My sis thought it was from the meds. Well, remember me telling ya'll about my IBS and bowel probs? How whatever I would eat would go right thru me and turn to water? It had been that way for MONTHS. I had NO idea that I was as sick as I was when I got in there. They did blood work on me, and IMMEDIATELY got an IV started and pumped the saline/potassium in me, and 4 units of plasma. I had NO potassium and red blood cells. My coumadin was at a too high of dose, so I was so thin, that is why I was bleeding so badly. The doctor told me that if it had been one more minute without the IV started, I would have died on him. Now the 1st time I was on deaths doorstep was Dec. 19, 03. When I first found out that I had coagulation troubles due to Lupus; I ended up with 2 Pulmonary Emboli --blood clots-- In my right lung. That almost killed me too. So I wonder what is next. I really do. I am scared to a point. I know what Lupus does. It kills. I am so sick all the time with it. Doctos arer starting to think tht I DONT have Lupus now. Which I know better! Well my face is more clear than it has EVER been. The methadone works wonderfully, but it doesnt do for me what Percocet did. I am now a recovering narco userl I will onlu see thie lady counselor that I just got as of last week. falling alssep at the puter, so I must go. I love you all so much, and you all are in my prayers.....Love :lol: Rhonda T

hippimom2
09-30-2005, 04:35 AM
Rhonda, I'm so glad your sister insisted that you go to the hospital. It sounds like you are doing better now. Sorry that you are having to go through all of this. Take care

Roni Shawn
09-30-2005, 08:06 PM
Well I am doing better, but I am again having diahrea, which in turn takes the potassium from the body. So I dono what to do. I have lost so much weight cuz if I eat, it goes right thru me, and its diahrea. As if yall wanted to know that. LOL. But thats what is happening. So if anyone has anywhere for me to check out what I went thru to understand it more, I would appreciate the linx. Thanks....Love you all...And thank you for your concern.....

Saysusie
10-02-2005, 02:20 AM
Hi Rhonda;
Here are some excerpts of articles that I found related to your situation that might answer some questions for you. I do not know if they fit your situation or not, but I thought you might be interested in what they said:
"Decreased levels of potassium indicate hypokalemia. Decreased levels result in a number of conditions, particularly:
dehydration,
vomiting,
diarrhea, and
deficient potassium intake (rare)."
Some research have found that potassium is significantly lower in persons with rheumatoid arthrits or other connective tissue diseases, such as Lupus. Potassium supplies can also be depleted by certain medicines (especially water pills), heavy sweating during exercise, and lack of sufficient potassium in your diet. You're likely to develop muscle cramps and weakness, accompanied by thirst and a great deal of urination. Your heart may begin to skip beats--a very dangerous sign.
Also, Very High Doses of Methadone May Cause Abnormal Heart Rhythm and low potassium levels. "methadone, which is used for pain and to treat heroin addiction, might cause torsades de pointes. Normal electrical impulses that coordinate heartbeat require potassium. Drugs known to cause torsades de pointes actually block the channels that allow potassium to move out of heart cells. Therefore, we examined the effects of methadone on these channels in single heart cells. This past year we reported that methadone does block these potassium channels. Chlorobutanol, a preservative found in intravenous methadone, also blocks potassium channels. With further clinical studies, we found that intravenous methadone causes heart rhythm disturbances that often precede torsades de pointes. Because of this work, there is a much better appreciation of the risk factors for this condition."
I hope that this has been helpful
Peace and Blessings
Saysusie

Roni Shawn
11-24-2005, 01:03 PM
Bless your Heart! Thank You so much for the help on that. I do not, however, take methadone anymore. But I wonder if that was the reason anyway? It had been about 2 mo since I had taken methadone then was having that trouble. So I dono. But I am going to look that up on that hypokylemia. Thank you again.....I havent been on here for a while, as I have lost internet. But I am at my sisters house, so I am taking advantage! lol

Roni Shawn
11-24-2005, 01:21 PM
WAAIT! I was on Methadone. Sorry. My mind is so gone lately. Just wanted to clarify that. But I just looked up that Hypokalemia and that is what it sounds like.

Saysusie
11-26-2005, 07:26 AM
:lol:
No need to apologize for a brain fog. We truly understand that here (lol)

Peace and Blessings
Saysusie